C. difficile – Are your guts ever normal again?
Does anyone know any body that has recovered from c.diff (guts back to pre-c.diff status ) . I have been negative for a year and still have bloating every time I eat anything and sporadic diarrhea. I need maternity clothing to eat and be comfortable. I have 0 appetite since I was initially infected.I am on creon 36,000 . this helps some what with bloating,I take papya&pineapple enzymes not helping, and floraster 2xday not sure about that.I have tried the FODMAP diet, I avoid many foods on that diet. I am seeing an RD, just finished an elimination diet with her. If I eat I bloat there for I am. Bottom line…are my guts ruined forever ?
Interested in more discussions like this? Go to the Digestive Health Support Group.
@trisha10 I will be interested in hearing what your doctor says. I have Barrett’s and from what I know it would not cause the problems you are describing.
@pines @ngarriso I wonder if the lack of control could be related to long bouts of soft stools/diarrhea also. I am also having some problems from a different cause but same end result. If either are able to confirm that this could be the case I would like to know.
@contentandwell Mine is not really a "lack of control" when having BM's. I just feel like when I do have a firm or hard stool, I have to bear down to point I'm holding my breath and pushing. Does that make sense? And I do think you're correct. I think part of the problem was so many months of diarrhea and soft stools. I would never want to go through another year like 2018. And I'll have to be on my death bed before I ever want to take another antibiotic.
Hello ,, I have a suggestion for you , maybe you can give it a try. I'm not saying it will work for sure but its worth trying , it's not expensive.
Try some activated charcoal , two 260 mg capsules twice a day taken at least one hour after your other medication. Hope it will help you.
Thank you for responding, I will try it. What has it done for you?
It helps to clean your system and it tightens up the stool for a solid bowel movement and it has greatly lessened the gas so hopefully it will help with your bloating issue .
I am new to this and normally do not post on things, but in October-December 2018, I was on 6 rounds of Clindamycin basically a month and a half of each other due to a root canal and a case of bronchitis. I’m usually not a sick person either nor do I get sick very easily. On December 15th, I had to go to the bathroom really bad. Severe intestinal cramping, nausea, loss of appetite, and horrible stomach pains. I had no idea what was going on and thought it was maybe a bug of something. A week went by and my boyfriend and I went to Chicago for Christmas. I started having diarrhea about two to three times a day with horrible intestinal cramping and nausea. My stomach was burning too. A week later, I got tested for C Diff and it came back negative. Found out they used an EIN test which doesn’t exactly get good results. Went in to the ER where they did a CT scan and bloodwork and it came back normal. A week and a half ago, I was progressively getting worse and worse to the fact I couldn’t leave my bed. I was so weak and tired, complete loss of appetite, nausea, burning stomach, intestinal cramping. Went to my Dr and she tested me for C Diff again where it came back positive. I had been on Vancomycin 125mg tablets every 4 hours for 10 days. I am now on a Critical Care probiotic that contains 80 billion CFU’s filled with Lactobacillus and Bifidobacteria. Today is my first day off my medicine and I am still tired, crampy, complete loss of appetite. I go to my GI Dr tomorrow. There are days like today where I just cry because I just want to be normal again. I am lucky to have found this site and see others stories. I am sorry for anyone going through this. I have lost 13lbs since December.
@twentyse7en I also got Cdiff from taking Clindamycin. My heart goes out to you. I also had tests come back negative and then was retested almost a week after and it came back positive for my 4th bout. I then was prescribed Dificid (fidaxamicin). That was last October and so far, I've been okay. My GI put me on S. Boulardii. It's a probiotic that can survive the acid in your stomach and get to the GI tract. You might ask your GI about it when you go tomorrow. I sure hope the Vancomycin works for you. I took it for 10 days also and then relapsed and did the Vanco taper for 6 weeks. Then after the 4th bout, I finally found something (Dificid) that seems to have killed the Cdiff spores. Please keep us posted how you are doing. I know exactly what you're going through.
@pines I will definitely keep you posted. I am sorry to hear you also got it from Clindamycin and what you have been going through. I had never even really heard of C Diff before all of this happened. All I know is I don’t ever want it again and I wouldn’t wish it on anyone.
@twentyse7en I, too, took clindamycin for a tooth abscess and was diagnosed with cdiff in September. After 4 relapses and several rounds of vancomycin, I will be getting fmt in the near future. My family and friends and myself had never heard of cdiff before either. I think the pharmaceutical companies are keeping cdiff a secret.